Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 23, 2006, 10:38 AM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 10:38 AM MDT (16:38 UTC)
- Expired
- Apr 23, 2006, 2:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 231638 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1038 AM MDT SUN APR 23 2006 IDZ020-232000- /O.NEW.KPIH.WI.Y.0007.060423T1638Z-060423T2000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 1038 AM MDT SUN APR 23 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. A SURFACE COLD FRONT WILL BRING NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH TO THE UPPER SNAKE RIVER PLAIN FROM IDAHO FALLS NORTH TO DUBOIS. WINDS WILL DECREASE TO 15 TO 25 MPH BY 2 PM MDT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 232016 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 216 PM MDT SUN APR 23 2006 IDZ020-240300- /O.EXP.KPIH.WI.Y.0007.000000T0000Z-060423T2000Z/ /O.NEW.KPIH.WI.Y.0008.060423T2016Z-060424T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 216 PM MDT SUN APR 23 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A SURFACE COLD FRONT WILL BRING NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH TO THE UPPER SNAKE RIVER PLAIN FROM IDAHO FALLS NORTH TO DUBOIS. WINDS WILL DECREASE TO 15 TO 25 MPH BY 9 PM MDT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 23, 9:54 AM MDT, 44 minutes earlier.
Area forecast discussion, Apr 23, 9:54 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 954 AM MDT SUN APR 23 2006 .SHORT TERM...RATHER SUBSTANTIAL COLD AIR MASS MOVING THROUGH MONTANA AND WYOMING NORTH SIDE OF BACK DOOR SURFACE COLD FRONT. SURFACE PRESSURE GRADIENT CAUSED WIND GUSTS UP TO 50 MPH THIS MORNING IN THE FOOT HILLS SOUTH OF MONIDA PASS OVER TO MOUTH OF BIRCH CREEK. EXPECT THIS GRADIENT WILL RELAX SOME BY EARLY AFTERNOON WITH COLD AIR MASS SLIDING SOUTHEAST OTHER SIDE OF THE DIVIDE. LOOKS LIKE SOME OF THE COLD AIR ALSO SPILLED INTO WEST YELLOWSTONE AND ISLAND PARK AREA THIS MORNING AND THEREFORE HAVE LOWERED MAX TEMPERATURES THERE TODAY. TODAY THROUGH WEDNESDAY. COMPLEX SCENARIO TODAY AS FCST AREA LAYS UNDERNEATH DEFORMATION ZONE BETWEEN MAIN UPPER LOW OFF CALIFORNIA COAST AND NORTHERN BRANCH TROUGH SLIDING ALONG CANADIAN BORDER. FOG/IR SAT IMAGERY AND 88D MOSAIC INDICATING CONVECTIVE CLOUD BAND WITH VERY LIGHT PRECIP RETURNS PUSHING NORTH INTO FCST AREA. TIGHT NORTHEASTERLY SFC GRADIENT LAYING ALONG DIVIDE WITH LOW STRATUS SPILLING OVER IN PLACES. HAVE MAINLY BROADBRUSHED CHANCE POPS THROUGH DAY TODAY WITH AFTN/EVE THUNDER SOUTH OF DEFORMATION BOUNDARY. ANOTHER SET OF CONCERNS ARE WINDS/TEMPS AS COOL AIR CONTINUES TO SPILL OVER DIVIDE AND NORTHEAST SFC GRADIENT STAYS TIGHT ACROSS UPPER VALLEY. HAVE TRENDED TOWARD COOL TEMPS AND BREEZY WINDS IN NORTHERN PORTION OF FCST AREA. MAIN UPPER LOW SLIDES EAST TO VEGAS AREA OVERNIGHT WHILE 00Z GFS/06Z NAM INDICATES SHORTWAVE TAIL OF NORTHERN BRANCH SPLITS OFF AND RETREOGRADES INTO OREGON OVERNIGHT. THIS FORMS NEGATIVE TILT TROUGH INTO MONDAY ACROSS FCST AREA WITH MAIN CIRCULATION CENTER OVER VEGAS AND REPEAT OF THUNDER NORTH OF TROUGH AXIS BUT SOUTH OF DEFORMATION BOUNDARY. MAIN UPPER LOW BEGINS TO FILL AS NEXT PACIFIC KICKER WAVE PUSHES TOWARD COASTLINE AND NORTHERN BRANCH RIDGE DEVELOPS INTO WEAK BLOCKING PATTERN. TEMPS BEGIN TO WARM AGAIN DESPITE WEAK SHORTWAVE ENERGY AND INSTABILITY LINGERS INTO TUE AS PACIFIC WAVE HITS COAST. MODELS SLIDE THIS WAVE SOUTH ALONG COAST...DEVELOPING INTO ANOTHER SOUTHERN BRANCH CUT-OFF LOW. MOISTURE SEEMS A LITTLE MORE LIMITED WITH THIS LOW BUT ENOUGH UNCERTAINTY REGARDING MOISTURE/INSTABILITY WRAPPING AROUND IT TO WARRANT SLIGHT CHANCE POPS FOR WED. DMH .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. MODELS REMAIN IN VERY GOOD AGREEMENT THROUGH THE FORECAST PERIOD. CLOSED LOW STAYS WELL SOUTH OF THE AREA AS IT SLOWLY TRACKS EAST THROUGH THE SOUTHWESTERN U.S. WHILE A HIGH PRESSURE RIDGE FOLDS INTO THE REGION AND MAINTAINS ITS POSITION THROUGH NEXT WEEKEND. FOR THE MOST PART...IT LOOKS DRY AND WARM ALTHOUGH THE GFS IS HINTING AT POSSIBLE AFTERNOON AND EVENING CONVECTION IN THE MOUNTAINS ESPECIALLY LATER IN THE WEEK. WILL CONTINUE WITH A DRY FORECAST IN THE VALLEYS WITH A SLIGHT CHANCE OF SHOWERS IN THE MOUNTAINS. FOR THE MOST PART...LEFT TEMPS ALONE ALTHOUGH THEY MAY BE A BIT ON THE COOL SIDE WITH THE MEXMOS PUSHING VALLEY HIGHS INTO THE 70S. WAW && .AVIATION...WIDESPREAD VFR CONDITIONS WILL PERSIST THROUGH TONIGHT. ISOLATED SHOWERS WILL CONTINUE THIS MORNING...WITH WIDELY SCATTERED SHOWERS AND THE THREAT OF ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALIZED MVFR CONDITIONS ALONG WITH GUSTY WINDS WILL BE POSSIBLE NEAR THE THUNDERSTORMS. WAW && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING CONTINUES FOR PORTNEUF RIVER IN BANNOCK COUNTY. && 99/99
Hazardous weather outlook, Apr 23, 5:26 AM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 526 AM MDT SUN APR 23 2006 IDZ017>025-031-032-241130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 526 AM MDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS ALONG WITH A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UNSETTLED CONDITIONS ARE FORECAST THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH SHOWERS POSSIBLE EACH DAY. AFTER THURSDAY HOWEVER...THE SHOWERS WILL MAINLY BE EXPECTED OVER THE HIGHER TERRAIN OF EASTERN IDAHO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Apr 23, 8:34 AM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
834 AM MDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM HIGH SUST WINDS 25 NW MUD LAKE 44.10N 112.84W
04/23/2006 M40.00 MPH CLARK ID MESONET
GUSTS TO 52 MPH AT BLUE DOME INL SITE
0824 AM HIGH SUST WINDS 25 NW IDAHO FALLS 43.75N 112.39W
04/23/2006 M35.00 MPH JEFFERSON ID TRAINED SPOTTER
GUSTING 45 TO 50 MPH AT SAGE JUNCTION
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:16 PM MDT | Wind Advisory | PIH | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.